Corrections to the Fick-Jacobs equation

P. Kalinay, Jerome Percus

Research output: Contribution to journalArticle

Abstract

Diffusion in a quasi-one-dimensional channel, with cross section varying along the longitudinal coordinate, is considered. Using a rigorous mapping of the diffusion equation onto one dimension, eliminating transients in transverse direction(s), we derive an expansion of the effective diffusion coefficient D(x), which represents corrections to the Fick-Jacobs equation.

Original languageEnglish (US)
Article number041203
JournalPhysical Review E
Volume74
Issue number4
DOIs
StatePublished - 2006

Fingerprint

Diffusion equation
Diffusion Coefficient
One Dimension
Cross section
Transverse
diffusion coefficient
expansion
cross sections

ASJC Scopus subject areas

  • Physics and Astronomy(all)
  • Condensed Matter Physics
  • Statistical and Nonlinear Physics
  • Mathematical Physics

Cite this

Corrections to the Fick-Jacobs equation. / Kalinay, P.; Percus, Jerome.

In: Physical Review E, Vol. 74, No. 4, 041203, 2006.

Research output: Contribution to journalArticle

Kalinay, P. ; Percus, Jerome. / Corrections to the Fick-Jacobs equation. In: Physical Review E. 2006 ; Vol. 74, No. 4.
@article{5f872bbde37242359eae4153ea0873b2,
title = "Corrections to the Fick-Jacobs equation",
abstract = "Diffusion in a quasi-one-dimensional channel, with cross section varying along the longitudinal coordinate, is considered. Using a rigorous mapping of the diffusion equation onto one dimension, eliminating transients in transverse direction(s), we derive an expansion of the effective diffusion coefficient D(x), which represents corrections to the Fick-Jacobs equation.",
author = "P. Kalinay and Jerome Percus",
year = "2006",
doi = "10.1103/PhysRevE.74.041203",
language = "English (US)",
volume = "74",
journal = "Physical Review E - Statistical, Nonlinear, and Soft Matter Physics",
issn = "1539-3755",
publisher = "American Physical Society",
number = "4",

}

TY - JOUR

T1 - Corrections to the Fick-Jacobs equation

AU - Kalinay, P.

AU - Percus, Jerome

PY - 2006

Y1 - 2006

N2 - Diffusion in a quasi-one-dimensional channel, with cross section varying along the longitudinal coordinate, is considered. Using a rigorous mapping of the diffusion equation onto one dimension, eliminating transients in transverse direction(s), we derive an expansion of the effective diffusion coefficient D(x), which represents corrections to the Fick-Jacobs equation.

AB - Diffusion in a quasi-one-dimensional channel, with cross section varying along the longitudinal coordinate, is considered. Using a rigorous mapping of the diffusion equation onto one dimension, eliminating transients in transverse direction(s), we derive an expansion of the effective diffusion coefficient D(x), which represents corrections to the Fick-Jacobs equation.

UR - http://www.scopus.com/inward/record.url?scp=33749581470&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=33749581470&partnerID=8YFLogxK

U2 - 10.1103/PhysRevE.74.041203

DO - 10.1103/PhysRevE.74.041203

M3 - Article

VL - 74

JO - Physical Review E - Statistical, Nonlinear, and Soft Matter Physics

JF - Physical Review E - Statistical, Nonlinear, and Soft Matter Physics

SN - 1539-3755

IS - 4

M1 - 041203

ER -